Alert archive / Alabama / Dense Fog Advisories in 2007
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 10, 2007, 9:27 PM CST for 7 counties in Alabama; 5 counties in Mississippi. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2007, 9:27 PM CST (03:27 UTC)
- Expired
- Dec 11, 2007, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 110327 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 927 PM CST MON DEC 10 2007 ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM TUESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...MUCH OF SOUTHWEST ALABAMA AND ALL OF THE EXTREME WESTERN FLORIDA PANHANDLE... .THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO FORM OVER THE REGION. LOCAL METAR OBSERVATIONS ARE REPORTING DENSE FOG ACROSS MOST OF THE WESTERN FLORIDA PANHANDLE...WITH VISIBILITIES GENERALLY LESS THAN ONE QUARTER OF A MILE AT MANY LOCATIONS. FARTHER WEST OVER COASTAL SECTIONS OF ALABAMA...INTERIOR SOUTHWEST ALABAMA... AND PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...FOG IS DEVELOPING BUT AT OF 9 PM WAS NOT YET DENSE. THE FOG IN THESE AREAS WILL GRADUALLY BECOME MORE DENSE OVERNIGHT. SATELLITE FOG PRODUCTS... OBSERVATIONS AND PUBLIC REPORTS ARE INDICATING THAT THE FOG CONTINUES TO BECOME MORE WIDESPREAD. VISIBILITIES IN MANY LOCATIONS...INCLUDING THOSE WHERE THE FOG IS CURRENTLY LESS DENSE...WILL FALL BELOW ONE QUARTER OF A MILE BEFORE LIFTING BY MID MORNING TUESDAY. ALZ056-059>064-FLZ001>006-MSZ078-079-111130- /O.NEW.KMOB.FG.Y.0021.071211T0327Z-071211T1400Z/ CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE 927 PM CST MON DEC 10 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST TUESDAY. THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO FORM OVER THE REGION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MOTORISTS SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR DESTINATIONS TONIGHT. $$
1 follow-up statement
000 WWUS74 KMOB 111058 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 458 AM CST TUE DEC 11 2007 ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM TUESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...MUCH OF SOUTHWEST ALABAMA AND ALL OF THE EXTREME WESTERN FLORIDA PANHANDLE... .THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO FORM OVER THE REGION. LOCAL METAR OBSERVATIONS ARE REPORTING DENSE FOG ACROSS THE MOBILE METRO AREA...PORTIONS OF THE SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. SATELLITE FOG PRODUCTS HAVE INDICATED THAT THE DENSE FOG HAS EXPANDED NORTHWARD OVERNIGHT...SO THE ADVISORY HAS ALSO BEEN EXTENDED NORTHWARD. ALZ051>053-055-MSZ067-075-076-111500- /O.EXB.KMOB.FG.Y.0021.000000T0000Z-071211T1500Z/ CHOCTAW-WASHINGTON-CLARKE-MONROE-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD... MONROEVILLE...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 458 AM CST TUE DEC 11 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO FORM OVER THE REGION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MOTORISTS SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR DESTINATIONS TONIGHT. $$ ALZ056-059>064-FLZ001>006-MSZ078-079-111500- /O.EXT.KMOB.FG.Y.0021.000000T0000Z-071211T1500Z/ CONECUH-ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN- LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE 458 AM CST TUE DEC 11 2007 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. THE COMBINATION OF A MOIST AIRMASS...MOSTLY CLEARING SKIES AND A LIGHT SOUTHEASTERLY WIND FLOW IS ONCE AGAIN ALLOWING AREAS OF DENSE FOG TO FORM OVER THE REGION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MOTORISTS SHOULD ALLOCATE EXTRA TIME TO SAFELY REACH THEIR DESTINATIONS TONIGHT. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 3:55 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 10, 3:55 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CST MON DEC 10 2007 .SHORT TERM (TONIGHT AND TUESDAY)...ABOVE AVERAGE WARMTH WILL CONTINUE WITH LIGHT SOUTHERLY FLOW OFF THE GULF PERSISTING ON THE BACKSIDE OF THE RIDGE OVER THE EASTERN GULFMEX AND SOUTHEAST ATLANTIC COASTAL STATES. WILL MAINTAIN MENTION OF FOG AGAIN TONIGHT...WITH AREAS OF DENSE FOG EXPECTED MOST ANYWHERE. CURRENTLY NOTING A DECK OF LOW CLOUDS AND LIGHT FOG JUST OFFSHORE AND LINGERING ALONG THE COAST BETWEEN FORT MORGAN AND DESTIN. THAT SHOULD MOVE INLAND DURING THE EVENING HOURS. WILL KEEP FOG GOING THROUGH DAYBREAK AND THEN MIX IT OUT BY MID MORNING. OVERALL...PERSISTENCE CONTINUES TO BE A PRETTY GOOD FORECAST NEXT 24 HOURS. /05 .LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...WE KEEP THE LIGHT TO MODERATE SOUTHERLY FLOW GOING THROUGH MIDWEEK. THE NEXT KEY FEATURE TO WATCH WILL BE THE SHORTWAVE FORECAST TO EJECT EAST OUT OF TEXAS THURSDAY. THAT WILL GIVE THE QUASI STATIONARY FRONT OVER THE PLAINS STATES A SHOVE SOUTHEAST THURSDAY INTO FRIDAY. WE CONTINUE WITH A SIMILAR FORECAST (IN COMPARISON TO PREVIOUS PACKAGES) THIS RUN WITH CHANCE POPS COMING BACK INTO THE PICTURE THURSDAY INTO FRIDAY AS THE FRONT MOVES GRADUALLY ACROSS OUR AREA. LEFT SOME LINGERING POPS FOR (MOSTLY RAIN WITH MAYBE A FEW ISOLATED ELEVATED THUNDERSTORMS) SATURDAY GIVEN POTENTIAL FOR ISENTROPIC LIFT NORTH OF THE FRONT (BY THEN JUST OFFSHORE) AS A SECOND SHORTWAVE EJECT EAST OUT OF THE SOUTHERN PLAINS. /05 && .MARINE...HIGH PRESSURE WILL REMAIN CENTERED OFF THE SOUTHEAST ATLANTIC COAST THROUGH WEDNESDAY. THIS WILL CONTINUE TO CREATE A LIGHT TO OCCASIONALLY MODERATE EAST TO SOUTHEAST WIND FLOW OVER THE ALABAMA AND FLORIDA GULF COASTAL WATERS. DENSE FOG WILL AGAIN BE A THREAT TONIGHT AND TUESDAY NIGHT AS A SOUTHEASTERLY FLOW TRANSPORTS A WARM...MOIST AIRMASS OVER THE COOLER NEAR SHORE WATERS. HIGH PRESSURE WILL WEAKEN AND SHIFT EASTWARD AS A COLD FRONT APPROACHES FROM THE NORTHWEST THURSDAY NIGHT. A STRONG NORTHERLY FLOW WILL FOLLOW IN THE WAKE OF THE FRONT ON FRIDAY. /13 && .FIRE WEATHER...HIGH PRESSURE CENTERED OVER SOUTHERN GEORGIA WILL MAINTAIN A LIGHT TO MODERATE SOUTHERLY TRANSPORT FLOW OVER THE CENTRAL GULF COAST REGION THROUGH WEDNESDAY. SOME DRIER AIR IS EXPECTED TO WORK ITS WAY EAST OVER THE AREA TUESDAY AND WEDNESDAY...WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO THE 35 TO 40 PERCENT RANGE OVER INLAND PARTS OF SOUTH-CENTRAL ALABAMA AND OKALOOSA AND WALTON COUNTIES DURING THE AFTERNOON. OVERNIGHT...ENOUGH HUMIDITY WILL BE IN PLACE WHEN COMBINED WITH THE ONSHORE FLOW FOR LOW CLOUDS AND FOG TO FORM. THIS FOG WILL BE DENSE IN PLACES. A COLD FRONT WILL MOVE OVER THE AREA THURSDAY NIGHT...THEN STALL ALONG OR JUST SOUTH OF THE GULF COAST ON FRIDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 59 79 61 81 / 05 05 10 20 PENSACOLA 60 75 61 77 / 05 05 10 10 DESTIN 62 74 67 74 / 05 05 10 10 EVERGREEN 51 79 53 80 / 05 05 10 10 WAYNESBORO 56 79 56 81 / 05 05 10 20 CAMDEN 53 79 55 81 / 05 05 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 10, 9:25 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 925 AM CST MON DEC 10 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 925 AM CST MON DEC 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT. A WARM AND MOIST AIRMASS WILL REMAIN ACROSS THE AREA TONIGHT. THIS WILL AGAIN ALLOW FOR THE DEVELOPMENT OF DENSE FOG LATE TONIGHT INTO EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP AGAIN ACROSS THE REGION TUESDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE IN THE WEEK...CREATING HAZARDOUS BOATING CONDITIONS DUE TO A STRONG OFFSHORE WIND FLOW AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Dense Fog Advisories in Alabama, 2007Dense Fog Advisories in Mississippi, 2007Dense Fog Advisories in Florida, 2007Every dense fog advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.